Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Alkaline phosphatasis (AP) still climbing up
Dec 7, 2011

Dear Dr. henry: I wrote to you about six months ago, concerned about my AP levels. By that time I had 130 U/L. Other Liver/kidney tests were normal. I took another test on last friday and my AP is now 166 U/L. The remaing tests are still normal. I take efavirenz, lamivudine and tenofovir. I am in Haart therapy since 2001 and this is my second regimen (taking it for seven years - excepting tenofovir, about a year - replacing estavudine). I also take a drug to treat bipolar disorder (Trileptal) twice a day (900 mg). I am a 47 years old "heathy" HIV positive man who works out (three times a week) and practice judo (also three times a week). Should I be concerned about this new AP result? Best wishes, Sérgio

Response from Dr. Henry

Modest alk phosphatase increases are often of no clinical significance though can signal liver disease, bone problems, hormone problems (ie thyroid, parathyroid, adrenal) and many other conditions so a general health evaluation and following levels is recommended. Trileptal can increase some livere enzymes-your HIV regimen would rarely be the direct cause. KH



Previous
Rash spreading after quitting Atripla
Next
Switch from Atripla to Prezista, Norvir and Truvada b/c of rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement